Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Sweating very much on head. Could this be thyroid?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I am sweating very much on my head. Could this be a problem with my Thyroid?
Posted Thu, 16 May 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shoaib Khan 1 hour later
Hello ma'am and welcome to XXXXXXX

Thank you for writing to us.

Let me start by saying, that it is completely normal to sweat on your head, unless this is continuous and quite profuse. Let me make a list of all the possible conditions that could cause this continuous and extreme sweating from the head (as your query included only a thyroid related problem). The causes are:
-Cranial hyperhidrosis
-Hyperthyroidism: Which is an over-active thyroid
-Medications: especially psychiatric medication
-Heart ailments

If you have been diagnosed with an over-active thyroid, then this could indeed be the cause.

I hope you found my response helpful and informative. Do write back to me for any further clarifications, or you could rate my answers after closing this discussion.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Sweating very much on head. Could this be thyroid? 17 hours later
I do realise that sweating on my head is normal, but this heavy sweating started about 2 years ago and it is very uncompfortable when in public.
My last Thyroid Function Test - Cumulative was on 14 November 2012, the results were as follows: TSH (mIU/L) 2.91. Could this test be on the low side?

I have started Menopause at the age of 40 and have been on Hormon Replacement for over 20 years until I had Breast Cancer and had to stop the Hormones. Could lack of certain Hormones be a reason for my Condition?

I don't take any psychiatric medications, only Nexium 20, Endep 10mg to relax my bowel, it seems I have adhesions from my surgery.

My doctor prescribed Livial 2.5 mg and I have been taken them for about 6 weeks, but no relief from sweating as yet.

If it was Cranial Hyperhidrosis, is there a Medication for this ailment>
Thank you for your time,
Answered by Dr. Shoaib Khan 4 hours later
Hello once again XXXXXX

I hope you have been doing good.

First of all, a TSH level of 2.91 mlU/L is considered normal. Only a levels between 0.9-1.5 are considered to be on the lower side, yet within normal range. Do not worry about this, your TSH level is normal.

Menopause could be considered a cause to your condition, especially as your sweating has started just 2 years ago. Yes, low hormonal levels could be a reason for your condition.

Nexium 20 is a medication used to treat various gastric conditions (eg. acid reflux, symptoms of heartburn, etc.), whereas Endep 10 mg is a tricyclic anti-depressant used to treat conditions like anxiety, depression, nerve pain, etc. This is psychiatric medication XXXXXX

Livial 2.5 mg is a good drug used to treat symptoms of menopause. Your doctor would have prescribed this to you assuming menopause to be the cause to your symptoms.

If it were cranial hyperhidrosis, then you would have to discuss treatment options with your doctor which range from antiperspirants, anti-cholinergics, botox injections, to surgery; and many more. Finding the right therapy for a patient is crucial in treating cranial hyperhidrosis.

I am more than happy to help you XXXXXX. You need not thank me. I only wish for the best for you, and I hope you find my response helpful and informative. Do write back to me for any further clarifications and I would gladly help you.

Wishing you lots of luck in finding the cause to your condition and treating it accordingly.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor